HYPOTENSION


Assessment & Complications
Hypotension may be due to poisoning by many different drugs and poisons. The most common drugs causing hypotension are antihypertensive drugs, bblockers, calcium channel blockers, disulfiram (ethanol interaction), iron, theophylline, and antidepressants. Poisons causing hypotension include cyanide, carbon monoxide, hydrogen sulfide, arsenic, and certain mushrooms.
Hypotension in the poisoned or drug-overdosed patient may be caused by venous or arteriolar vasodilation, hypovolemia, depressed cardiac contractility, or a combination of these effects. The only certain way to determine the cause of hypotension in any individual patient is to insert a pulmonary artery catheter and calculate the cardiac output and peripheral vascular resistance. Alternatively, a central venous pressure (CVP) monitor may indicate a need for further fluid therapy.
P.1609

Treatment
Most patients respond to empiric treatment (200 mL intravenous boluses of 0.9% saline or other isotonic crystalloid up to a total of 1–2 L. If fluid therapy is not successful, give dopamine, 5–15 mcg/kg/min by intravenous infusion in a large peripheral or central line. Consider pulmonary artery catheterization if hypotension persists.
Hypotension caused by certain toxins may respond to specific treatment. For hypotension caused by overdoses of tricyclic antidepressants or related drugs, administer sodium bicarbonate, 50–100 mEq by intravenous bolus injection. Norepinephrine is more effective than dopamine in some patients with overdoses of tricyclic antidepressants or of drugs with predominantly vasodilating effects. For β-blocker overdose, glucagon (5–10 mg intravenously) may be of value. For calcium channel blocker overdose, administer calcium chloride, 1–2 g intravenously (repeated doses may be necessary; doses of 5–10 g and more have been given in some cases).


No comments:

Post a Comment